Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 206, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2006, 6:02 PM EDT for Montgomery County, Parke County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 18, 2006, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IN, Parke County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182202 SVRIND INC107-121-182245- /O.NEW.KIND.SV.W.0206.060618T2202Z-060618T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 602 PM EDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA NORTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA * UNTIL 645 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUDSON...OR ABOUT 21 MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAVELAND AROUND 620 PM EDT... ALAMO AROUND 625 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702 $$ CO
2 follow-up statements
000 WWUS53 KIND 182218 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 618 PM EDT SUN JUN 18 2006 INC107-121-182245- /O.CON.KIND.SV.W.0206.000000T0000Z-060618T2245Z/ MONTGOMERY-PARKE- 618 PM EDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHEASTERN PARKE AND SOUTHWESTERN MONTGOMERY COUNTIES... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAVELAND...OR ABOUT 16 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAVELAND AROUND 625 PM EDT... ALAMO AROUND 640 PM EDT... LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702 $$ CO
000 WWUS53 KIND 182239 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 636 PM EDT SUN JUN 18 2006 INC107-121-182246- /O.EXP.KIND.SV.W.0206.000000T0000Z-060618T2245Z/ MONTGOMERY-PARKE- 636 PM EDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARKE AND SOUTHWESTERN MONTGOMERY COUNTIES EXPIRES AT 645 PM EDT... HOWEVER, ADDITIONAL STORMS WILL IMPACT THE AREA THROUGH 8 PM EDT. BE ALERT FOR TORRENTIAL RAINS AND THE POTENTIAL FOR FLOODING THROUGH THE EVENING. LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:40 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 18, 2:40 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT SUN JUN 18 2006 .DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT 190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL 190100Z FOR PARTS OF THE SRN CWA. IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE OF THE WEEK. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP A FEW DEGS AT THOSE TIMES. && .AVIATION DISCUSSION...FOR 18Z TAF ISSUANCE...AXIS OF CLOUDS AND SCT PRECIP WILL CONTINUE TO BRING MAINLY MVFR CIGS AND VISIBILITIES TO THE TAF SITES THROUGH 20Z OR SO. BRIEF PERIODS OF IFR VISIBILITIES WILL ALSO BE POSSIBLE AT LAF UNTIL THE INITIAL RAIN SHIELD MOVES NORTH OF ALL SITES. IN A NUTSHELL, LOOK FOR PREVAILING MVFR CIGS AND VIS CONDS UNTIL A SECOND WAVE OF CONVECTION DEVELOPS ACROSS IL AND MOVE ENE AFTER 21Z. THIS SECOND AND MORE INTENSE AREA OF CONVECTION SHOULD IMPACT MOST IF NOT ALL TAF SITES BETWEEN 22Z AND 03Z TONIGHT. EXPECT A PERIOD OF IFR VISIBILITIES WITH ANY STORMS. OVERALL, THE PREVIOUS FCST AND TIMING LOOK GOOD THIS THE WINDOW OF BEST THUNDERSTORM CHCS. AFTER 06Z, EXPECT MORE MVFR CIGS AND VISIBILITIES AS THE AREA REMAINS IN A HUMID AIRMASS. THERE IS SOME HINT THAT CIGS MAY RISE TO VFR CATEGORY LATE TONIGHT THROUGH 18Z MON...AHEAD OF ANOTHER COLD FRONT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EDT SUN JUN 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Owen | 35 min |
| Jun 17, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 38 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 28 min |
| Jun 18, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 42 min |
| Jun 18, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 46 min |
| Jun 18, 7:00 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| Jun 18, 7:05 PM EDT | Tornado Warning | IND | Boone, Montgomery | 40 min |
| Jun 18, 7:27 PM EDT | Tornado Warning | IND | Boone | 48 min |
| Jun 18, 7:38 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.